Alert archive / Texas / Heat Advisories in 2021

Heat Advisory 3, NWS Fort Worth, TX

July 24, 202117 counties in Texas

NWS Fort Worth, TX issued this heat advisory at Jul 24, 2021, 5:18 PM CDT for 17 counties in Texas. It took effect at Jul 25, 2021, 12:00 PM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jul 24, 2021, 5:18 PM CDT (22:18 UTC)
In effect from
Jul 25, 2021, 12:00 PM CDT
Expired
Jul 25, 2021, 7:00 PM CDT
In force
7 hr
Issued by
NWS Fort Worth, TX

Counties Collin County, TX, Cooke County, TX, Dallas County, TX, Delta County, TX, Denton County, TX, Fannin County, TX, Grayson County, TX, Hopkins County, TX, Hunt County, TX, Kaufman County, TX, Lamar County, TX, Montague County, TX, Rains County, TX, Rockwall County, TX, Tarrant County, TX, Van Zandt County, TX, Wise County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 101 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 10.3 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2021-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1664 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2021-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1664 J/kg
Mixed-layer CIN
-142 J/kg
Mixed-layer LCL
796 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

571 
WWUS74 KFWD 242218
NPWFWD

URGENT - WEATHER MESSAGE
National Weather Service Fort Worth TX
518 PM CDT Sat Jul 24 2021

TXZ091>095-102>107-118>123-250615-
/O.NEW.KFWD.HT.Y.0003.210725T1700Z-210726T0000Z/
Montague-Cooke-Grayson-Fannin-Lamar-Wise-Denton-Collin-Hunt-Delta-
Hopkins-Tarrant-Dallas-Rockwall-Kaufman-Van Zandt-Rains-
Including the cities of Bowie, Nocona, Gainesville, Sherman, 
Denison, Bonham, Paris, Decatur, Bridgeport, Carrollton, Denton, 
Lewisville, Flower Mound, Plano, McKinney, Allen, Frisco, 
Greenville, Commerce, Cooper, Sulphur Springs, Fort Worth, 
Arlington, Dallas, Rockwall, Heath, Terrell, Kaufman, Forney, 
Canton, Grand Saline, Wills Point, Van, Edgewood, Emory, 
East Tawakoni, and Point
518 PM CDT Sat Jul 24 2021

...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM CDT SUNDAY...

* WHAT...Heat index values 105 to 107 expected.

* WHERE...Portions of north central and northeast Texas.

* WHEN...From noon to 7 PM CDT Sunday.

* IMPACTS...Hot temperatures and high humidity will increase the 
  risk for heat-related illnesses to occur, particularly for 
  those working or participating in outdoor activities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
4 follow-up statements
901 
WWUS74 KFWD 250500
NPWFWD

URGENT - WEATHER MESSAGE
National Weather Service Fort Worth TX
1200 AM CDT Sun Jul 25 2021

TXZ091>095-102>107-118>123-251300-
/O.CON.KFWD.HT.Y.0003.210725T1700Z-210726T0000Z/
Montague-Cooke-Grayson-Fannin-Lamar-Wise-Denton-Collin-Hunt-Delta-
Hopkins-Tarrant-Dallas-Rockwall-Kaufman-Van Zandt-Rains-
Including the cities of Bowie, Nocona, Gainesville, Sherman, 
Denison, Bonham, Paris, Decatur, Bridgeport, Carrollton, Denton, 
Lewisville, Flower Mound, Plano, McKinney, Allen, Frisco, 
Greenville, Commerce, Cooper, Sulphur Springs, Fort Worth, 
Arlington, Dallas, Rockwall, Heath, Terrell, Kaufman, Forney, 
Canton, Grand Saline, Wills Point, Van, Edgewood, Emory, 
East Tawakoni, and Point
1200 AM CDT Sun Jul 25 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM CDT SUNDAY...

* WHAT...Heat index values 105 to 107 expected.

* WHERE...Portions of north central and northeast Texas.

* WHEN...From noon to 7 PM CDT Sunday.

* IMPACTS...Hot temperatures and high humidity will increase the 
  risk for heat-related illnesses to occur, particularly for 
  those working or participating in outdoor activities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
558 
WWUS74 KFWD 251056
NPWFWD

URGENT - WEATHER MESSAGE
National Weather Service Fort Worth TX
556 AM CDT Sun Jul 25 2021

TXZ091>095-102>107-118>123-251800-
/O.CON.KFWD.HT.Y.0003.210725T1700Z-210726T0000Z/
Montague-Cooke-Grayson-Fannin-Lamar-Wise-Denton-Collin-Hunt-Delta-
Hopkins-Tarrant-Dallas-Rockwall-Kaufman-Van Zandt-Rains-
Including the cities of Bowie, Nocona, Gainesville, Sherman, 
Denison, Bonham, Paris, Decatur, Bridgeport, Carrollton, Denton, 
Lewisville, Flower Mound, Plano, McKinney, Allen, Frisco, 
Greenville, Commerce, Cooper, Sulphur Springs, Fort Worth, 
Arlington, Dallas, Rockwall, Heath, Terrell, Kaufman, Forney, 
Canton, Grand Saline, Wills Point, Van, Edgewood, Emory, 
East Tawakoni, and Point
556 AM CDT Sun Jul 25 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT
THIS EVENING...

* WHAT...Heat index values 105 to 107 expected.

* WHERE...Portions of north central and northeast Texas.

* WHEN...From noon to 7 PM CDT Sunday.

* IMPACTS...Hot temperatures and high humidity will increase the 
  risk for heat-related illnesses to occur, particularly for 
  those working or participating in outdoor activities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
815 
WWUS74 KFWD 251729
NPWFWD

URGENT - WEATHER MESSAGE
National Weather Service Fort Worth TX
1229 PM CDT Sun Jul 25 2021

TXZ091>095-102>107-118>123-260000-
/O.CON.KFWD.HT.Y.0003.000000T0000Z-210726T0000Z/
Montague-Cooke-Grayson-Fannin-Lamar-Wise-Denton-Collin-Hunt-Delta-
Hopkins-Tarrant-Dallas-Rockwall-Kaufman-Van Zandt-Rains-
Including the cities of Bowie, Nocona, Gainesville, Sherman, 
Denison, Bonham, Paris, Decatur, Bridgeport, Carrollton, Denton, 
Lewisville, Flower Mound, Plano, McKinney, Allen, Frisco, 
Greenville, Commerce, Cooper, Sulphur Springs, Fort Worth, 
Arlington, Dallas, Rockwall, Heath, Terrell, Kaufman, Forney, 
Canton, Grand Saline, Wills Point, Van, Edgewood, Emory, 
East Tawakoni, and Point
1229 PM CDT Sun Jul 25 2021

...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Heat index values up to 107 expected.

* WHERE...Portions of north central and northeast Texas.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Hot temperatures and high humidity will increase the
  risk for heat-related illnesses, particularly for those working
  or participating in outdoor activities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles 
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
189 
WWUS74 KFWD 251853
NPWFWD

URGENT - WEATHER MESSAGE
National Weather Service Fort Worth TX
153 PM CDT Sun Jul 25 2021

TXZ092>095-103>107-118>123-260300-
/O.NEW.KFWD.HT.Y.0004.210726T1700Z-210727T0000Z/
/O.CON.KFWD.HT.Y.0003.000000T0000Z-210726T0000Z/
Cooke-Grayson-Fannin-Lamar-Denton-Collin-Hunt-Delta-Hopkins-
Tarrant-Dallas-Rockwall-Kaufman-Van Zandt-Rains-
Including the cities of Gainesville, Sherman, Denison, Bonham, 
Paris, Carrollton, Denton, Lewisville, Flower Mound, Plano, 
McKinney, Allen, Frisco, Greenville, Commerce, Cooper, 
Sulphur Springs, Fort Worth, Arlington, Dallas, Rockwall, Heath, 
Terrell, Kaufman, Forney, Canton, Grand Saline, Wills Point, Van,
Edgewood, Emory, East Tawakoni, and Point
153 PM CDT Sun Jul 25 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM CDT MONDAY...

* WHAT...Heat index values up to 106.

* WHERE...Portions of north central and northeast Texas.

* WHEN...Until 7 PM CDT this evening, then from noon to 7 PM CDT 
  Monday.

* IMPACTS...Hot temperatures and high humidity will increase the
  risk for heat-related illnesses, particularly for those working
  or participating in outdoor activities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

TXZ091-102-260000-
/O.CON.KFWD.HT.Y.0003.000000T0000Z-210726T0000Z/
Montague-Wise-
Including the cities of Bowie, Nocona, Decatur, and Bridgeport
153 PM CDT Sun Jul 25 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Heat index values up to 106.

* WHERE...Wise and Montague Counties.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Hot temperatures and high humidity will increase the
  risk for heat-related illnesses, particularly for those working
  or participating in outdoor activities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this heat advisory went out at Jul 24, 3:07 PM CDT, 2 hours 11 minutes earlier.

Area forecast discussion, Jul 24, 3:07 PM CDT, 2 hours 11 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
307 PM CDT Sat Jul 24 2021

...New Long Term...

.SHORT TERM... /Issued 1153 AM CDT Sat Jul 24 2021/
/This Weekend/

If you were longing for the dog days of summer, long no more. A
mid-level ridge will dominate the pattern for the next few days
and keep the weather hot and rain-free. Expect afternoon highs to
climb into the upper 90s to low 100s with heat index values in the
low to mid 100s. The highest moisture will reside across areas
northeast of DFW, which will allow heat index values to climb into
the mid 100s. While this is pushing our Heat Advisory criteria
(heat index >= 105F for two or more consecutive days), it should
remain borderline and isolated enough to preclude issuance of a
Heat Advisory today, however, one may be needed for tomorrow if
the forecast remains as is. The winds will be generally light and
out of the south with a few sporadic gusts around 15-20 mph
possibe through the day today and tomorrow.

Since DFW may reach 100 degrees within the next couple of days
for the first time this year, here are some 100F climate facts.
Big thanks to our Climate Program Manager for a bulk of these
statistics:

* The last time DFW hit 100 degrees was August 29, 2020 when the
  high temperature was 106. It has been 329 days since that day.
* The highest number of days between 100 degrees days is 680 which
  occurred between the summers of 1905 and 1907.
* The most consecutive 100 degree days was 42, which occurred
  between June 23 and August 3, 1980. The second most was 40 which
  occurred between July 2 and August 10, 2011.
* The average date of the first 100 degree day is July 1. The
  earliest it has occurred was March 9, 1911. The Latest first
  occurrence was August 23, 1989 (except 1973 and 1906 when DFW
  did not reach 100 degrees).
* On average, the month with the most 100 degree days is August
  with an average of 9.7 days. July is the 2nd most frequent with
  7.4 days. The number quickly falls to 1.4 in September.
* The average number of 100 degree days for an entire year is 20.
  The year with the most was 2011 when there were 71. There have
  been 0 this year...so far.

For more information about DFW's 100 degree climate info, please
visit www.weather.gov/fwd/d100info or www.weather.gov/fwd/dfwclimo

Bonnette

&&

.LONG TERM... /NEW/
/Monday Onward/

The main hazard next week will be the continuation of the hot
temperatures, with low rain chances mainly across Central Texas by
the middle of the week.

The upper ridge responsible for the hot temperatures this weekend
will gradually shift northwestward as we move into a new week. By
Monday, the center of the anti-cyclonic circulation will likely
be over the Texas Panhandle. A hot forecast will continue Monday
and Tuesday as highs remain in the upper 90s to around 103 across
North and Central Texas. Although the forecast does not meet
criteria for a Heat Advisory at this point, it's important to
continue to take the necessary precautions to avoid any heat
related illnesses.

Model guidance has gradually been depicting a more compact ridge
to our northwest as we approach the middle of next week. This,
coupled with a few embedded shortwaves on the periphery of the
ridge, will likely lead to isolated showers and storms beginning
Tuesday afternoon. For Tuesday, the main area which may see some
isolated convection will be east of I-35. The immediate I-35
corridor is expected to remain precipitation free. A slightly
stronger shortwave will be moving in early Wednesday morning,
moving from northeast to southwest. This is likely to increase
rain chances on Wednesday along and south of I-20.

Increasing cloud cover due to the shortwave moving overhead
should prevent widespread triple digits on Wednesday. In fact,
Central Texas may remain in the lower to middle 90s as a few
showers and storms linger into the afternoon. Easterly flow aloft
will continue through the rest of the work week, occasionally
bringing scattered high clouds through the area. In the lower-
levels, southerly flow will continue, keeping the area fairly
moist. With highs in the mid 90s and dew points in the 60s to
lower 70s, heat index values Thursday onward will range from
around 97 to 105 degrees. By next weekend, the dome of high
pressure appears to work its way back into the Southern Plains.
The hot temperatures will continue through the weekend with rain
chances likely remaining away from North and Central Texas.

Hernandez

&&

.AVIATION... /Issued 1153 AM CDT Sat Jul 24 2021/
/18Z TAFs/

No significant operational weather impacts are expected with VFR
and south flow around 10-15 kts prevailing. Mostly clear skies
will be replaced with a VFR strato-cu deck in the afternoon with
clear skies then prevailing overnight. Similar conditions are
expected tomorrow.

Bonnette

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    77 101  78 101  79 /   0   0   5   5   5
Waco                73  99  74  99  76 /   0   0   0   0   0
Paris               75  97  75  97  76 /   0   5   5  20   5
Denton              76 100  76 101  76 /   0   0   5   5   5
McKinney            76  99  75  99  77 /   0   0   5   5   5
Dallas              78 100  79 101  81 /   0   0   5   5   5
Terrell             74  97  74  98  76 /   0   0   5   5   5
Corsicana           74  98  75  98  77 /   0   0   0   5   0
Temple              71  99  72  98  74 /   0   0   0   0   0
Mineral Wells       73 100  73 100  74 /   0   5   5   5   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Jul 24, 3:05 PM CDT, 2 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
305 PM CDT Sat Jul 24 2021

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-251130-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
305 PM CDT Sat Jul 24 2021

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Tonight.
No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Isolated to scattered thunderstorms may be possible during the
afternoon hours Tuesday through Friday, primarily across Central
Texas. Severe weather is not expected, but gusty winds may be
possible.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

Nearby

Heat Advisories in Texas, 2021Every heat advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.